Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nasal Bleeding
Apr 13, 2000

Would there be any reason for an HIV+ person to have consistent nasal bleeding? Counts: CD4 - 340, VL 70,000. Currently taking no medications.

Thanks

Response from Dr. Henry

You don't mention whether you have a low platelet count or any other coagulation problems (there are blood test to check for that). Aspirin and ibuprofen like medications can increase bleeding events. Nasal bleeding is most often related to drying of the mucosa with cracking of the mucosa which ruptures a blood vessel. Low humidity, chronic allergic rhinitis, chronic use of Afrin type nasal sprays, chronic cocaine snorting all can contribute. Use of ocean saline type nasal drops or a humidifier can help. For severe recurrent bleeding a visit to an ENT specialist for a good exam can help (they can cauterize a recurrent bleeder and suggest other treatment options). Keith Henry, M.D.



Previous
Perioral Paresthesia
Next
Red skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement